Alert archive / Alabama / Flash Flood Warnings in 2006
Flash Flood Warning 9, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at May 10, 2006, 1:07 PM CDT for Greene County, Hale County, Sumter County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2006, 1:07 PM CDT (18:07 UTC)
- Expired
- May 10, 2006, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Greene County, AL, Hale County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 116 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 98 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBMX 101810
FFWBMX
ALC063-065-119-102100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
107 PM CDT WED MAY 10 2006
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GREENE COUNTY IN WEST CENTRAL ALABAMA
THIS INCLUDES THE AREA OF EUTAW
HALE COUNTY IN WEST CENTRAL ALABAMA
THIS INCLUDES THE AREA OF GREENSBORO
SUMTER COUNTY IN WEST CENTRAL ALABAMA
THIS INCLUDES THE AREAS OF...YORK...LIVINGSTON
* UNTIL 400 PM CDT
* AT 104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SLOW MOVING THUNDERSTORMS ACROSS NORTHERN SUMTER...
NORTHERN GREENE AND HALE COUNTIES...MOVING SOUTH AT 10 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SAWYERVILLE...KNOXVILLE...FORKLAND AND BELLAMY.
RAIN OF ONE TO TWO INCHES PER HOUR ARE LIKELY ALONG THIS LINE OF
THUNDERTORMS AS IT SINKS SOUTHWARD. EXCESSIVE RUNOFF FROM HEAVY
RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...
ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3302 8779 3291 8828 3243 8837 3239 8815
3271 8752 3291 8752
$$1 follow-up statement
000
WGUS74 KBMX 101904
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
202 PM CDT WED MAY 10 2006
ALC063-065-119-102100-
SUMTER AL-HALE AL-GREENE AL-
202 PM CDT WED MAY 10 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
GREENE...HALE AND SUMTER COUNTIES...
AT 202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS THAT WILL PRODUCE FLASH FLOODING ACROSS ALL
OF THE COUNTIES. THROUGH 230 PM...ONE TO THREE INCHES OF RAIN WILL
FALL...WITH AN ADDITIONAL ONE TO TWO INCHES BETWEEN 230 PM AND 4 PM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3302 8779 3291 8828 3243 8837 3239 8815
3271 8752 3291 8752
$$
STEFKOVICHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at May 10, 11:45 AM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 10, 11:45 AM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1145 AM CDT WED MAY 10 2006 .UPDATE... ACTIVE WEATHER ONGOING ACROSS CENTRAL ALABAMA THIS MORNING AND CONTINUE TO EXPECT SEVERE WEATHER THROUGH THE AFTERNOON AND EVENING HOURS. SEVERAL COMPLEXES OF THUNDERSTORMS ARE CURRENTLY ON THE RADAR SCREEN WITH COMPLEX NUMBER ONE ACROSS SOUTHEASTERN AREAS OF THE CWA AND SECOND COMPLEX JUST ENTERING THE STATE IN MARION AND LAMAR COUNTIES. A THIRD COMPLEX IS ABOUT TO CROSS THE MISSISSIPPI RIVER INTO MISSISSIPPI. COLD FRONT IS STILL WELL TO OUR WEST ACROSS SE MISSOURI...ARKANSAS... AND NW LOUISIANA. UNFORTUNATELY THIS WILL MAKE FOR A LONG AFTERNOON AND EVENING. AMAZINGLY IT SEEMS THAT THE ATMOSPHERE IS ABLE TO RECOVER BEHIND THESE COMPLEXES AS THEY HAVE HAD NO PROBLEM SUSTAINING THEMSELVES. WITH A PRIME UNSTABLE ATMOSPHERE ACROSS SOUTHERN MISSISSIPPI AND WEST AND SOUTHWEST ALABAMA...BELIEVE THIS AREA WILL HAVE THE GREATEST THREAT FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. HAVE UPDATED THE CURRENT FORECAST TO INCREASE POPS TO CATEGORICAL FOR ALL AREAS. HAVE ALSO ADJUSTED AFTERNOON TEMPS...DEWPOINTS... AND QPF. ALSO ISSUED A FLASH FLOOD WATCH FOR AREAS ALONG AND WEST OF INTERSTATE 65 UNTIL MIDNIGHT. WILL ALSO CANCEL SEVERE THUNDERSTORM WATCH 329. FYI...WE WILL BE DOING A 17Z BALLOON RELEASE RATHER THAN THE TRADITIONAL 18Z RELEASE AS THUNDERSTORMS ARE EXPECTED OVER THE UPPER BUILDING AT RELEASE TIME. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...FLASH FLOOD WATCH UNTIL MIDNIGHT FOR AREAS ALONG ANS WEST OF INTERSTATE 65. && KNS/99
Hazardous weather outlook, May 10, 10:05 AM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1005 AM CDT WED MAY 10 2006 ALZ011>015-017>050-110605- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1005 AM CDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. THERE IS A THREAT OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL THROUGHOUT THE DAY ACROSS MOST OF CENTRAL ALABAMA. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO LAMAR AND MARION COUNTIES AROUND 1030 AM...AND MOVE ACROSS WINSTON...FAYETTE... WALKER...NORTHERN PICKENS AND NORTHERN TUSCALOOSA COUNTIES BETWEEN 1030 AM AND NOON. THE PRIMARY THREAT WILL HEAVY RAINFALL AND DAMAGING STRAIGHT LINE WINDS. THE LINE WILL LIKELY DEVELOP SOUTHWARD DURING THE DAY AND AFFECT AREAS ALONG AND SOUTH OF INTERSTATE 20... AND WEST OF INTERSTATE 65 BETWEEN NOON AND 3 PM. THE HIGHEST THREAT OF SEVERE STORMS WILL BE SOUTH OF INTERSTATE 20 WHERE THE AIRMASS IS MORE UNSTABLE. ADDITIONAL WAVES OF STRONG TO SEVERE THUNDERSTORMS WILL AFFECT AREAS EAST OF INTERSTATE 65 DURING THE AFTERNOON AND EVENING HOURS PRIMARILY FROM 3 PM UNTIL MIDNIGHT. THERE IS ALSO A SIGNIFICANT THREAT OF FLASH FLOODING TODAY AND TONIGHT...MAINLY FOR AREAS ALONG AND WEST OF INTERSTATE 65. HEAVY RAINFALL OVER THE PAST 24 HOURS HAS RESULTED IN SATURATED GROUND CONDITIONS...AND MANY CREEKS ARE NEAR BANKFULL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WINDS WILL BECOME GUSTY ON THURSDAY...IN THE WAKE OF THE COLD FRONTAL PASSAGE. GUSTS AS HIGH AS 30 TO 40 MPH CAN BE EXPECTED...AND A WIND ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY THROUGH THIS EVENING.
In the hours before
Local storm report, May 10, 11:50 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1150 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM TSTM WND DMG REFORM 33.38N 88.02W
05/10/2006 PICKENS AL LAW ENFORCEMENT
SCATTERED TREES BEING REPORT DOWN ACROSS NORTH END OF
COUNTY.
&&
JONES/90Local storm report, May 10, 11:54 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1154 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG FAYETTE 33.69N 87.83W
05/10/2006 FAYETTE AL EMERGENCY MNGR
SCATTERED TREES BEING REPORTED DOWN COUNTYWIDE.
&&
JONES/90Special weather statement, May 10, 12:35 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1235 PM CDT WED MAY 10 2006 ALZ023-101800- TUSCALOOSA- 1235 PM CDT WED MAY 10 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA COUNTY UNTIL 100 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER EXTREME EAST CENTRAL TUSCALOOSA COUNTY...MOVING EAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR THROUGH 100 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. 12/SIRMON
Special weather statement, May 10, 12:44 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1244 PM CDT WED MAY 10 2006 ALZ034-101830- BIBB- 1244 PM CDT WED MAY 10 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BIBB COUNTY UNTIL 130 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING THUNDERSTORMS... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 1241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM WOODSTOCK TO 17 MILES WEST OF WEST BLOCTON...MOVING EAST AT 40 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR WOODSTOCK AND WEST BLOCTON THROUGH 130 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. 12/SIRMON
Special weather statement, May 10, 12:53 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1253 PM CDT WED MAY 10 2006 ALZ025-101900- SHELBY- 1253 PM CDT WED MAY 10 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SHELBY COUNTY UNTIL 200 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ALABASTER...MOVING EAST AT 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SHELBY CO AIRPORT... ALABASTER AND CHELSEA THROUGH 200 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. KSL
Local storm report, May 10, 1:04 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
104 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM FLASH FLOOD HUEYTOWN 33.44N 87.00W
05/10/2006 JEFFERSON AL AMATEUR RADIO
FLOODED STREETS IN HUEYTOWN BY WINN DIXIE...ALLISON
BONNET AND FOREST STREET...6 TO 8 INCHES ON ROAD.
&&
DCWThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 5:23 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 52 min |
| May 10, 6:06 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Tuscaloosa | 26 min |
| May 10, 10:33 AM CDT | Flash Flood Watch | BMX | Autauga, Bibb, Blount, Chilton, Dallas, Elmore and 16 more | 11 hr |
| May 10, 10:55 AM CDT | Severe Thunderstorm Warning | BMX | Lamar | 65 min |
| May 10, 11:04 AM CDT | Severe Thunderstorm Warning | BMX | Marion | 41 min |
| May 10, 11:23 AM CDT | Severe Thunderstorm Warning | BMX | Fayette | 52 min |
| May 10, 11:30 AM CDT | Severe Thunderstorm Warning | BMX | Pickens | 45 min |
| May 10, 11:33 AM CDT | Severe Thunderstorm Warning | BMX | Winston | 57 min |
| May 10, 11:44 AM CDT | Severe Thunderstorm Warning | BMX | Walker | 61 min |
| May 10, 11:52 AM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 38 min |
| May 10, 11:59 AM CDT | Severe Thunderstorm Warning | BMX | Greene | 31 min |
| May 10, 12:25 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 50 min |
| May 10, 12:50 PM CDT | Flash Flood Warning | BMX | Pickens, Tuscaloosa | 3 hr |
| May 10, 1:17 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 28 min |
| May 10, 1:35 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 40 min |
| May 10, 1:48 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 42 min |
| May 10, 1:55 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 37 min |
| May 10, 2:01 PM CDT | Tornado Warning | BMX | Sumter | 29 min |
| May 10, 2:17 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 43 min |
| May 10, 2:19 PM CDT | Flash Flood Warning | BMX | Winston | 116 min |
| May 10, 2:23 PM CDT | Tornado Warning | BMX | Marengo | 37 min |
| May 10, 2:25 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 50 min |
| May 10, 2:36 PM CDT | Severe Thunderstorm Warning | BMX | Hale, Perry | 39 min |
| May 10, 2:44 PM CDT | Flash Flood Warning | BMX | Marengo | 3 hr |
| May 10, 2:51 PM CDT | Flash Flood Warning | BMX | Bibb, Chilton, Coosa, Tallapoosa | 3 hr |
| May 10, 2:55 PM CDT | Tornado Warning | BMX | Marengo | 19 min |
| May 10, 2:58 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 47 min |
| May 10, 3:08 PM CDT | Flash Flood Warning | BMX | Autauga, Dallas, Elmore | 3 hr |
| May 10, 3:25 PM CDT | Severe Thunderstorm Warning | BMX | Marengo | 35 min |
| May 10, 3:31 PM CDT | Flash Flood Warning | BMX | Perry | 119 min |
| May 10, 3:36 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 39 min |
| May 10, 3:43 PM CDT | Flash Flood Warning | BMX | Talladega | 62 min |
| May 10, 3:58 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 62 min |
| May 10, 3:58 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 47 min |
| May 10, 4:01 PM CDT | Flash Flood Warning | BMX | Lowndes, Montgomery | 119 min |
| May 10, 4:17 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 28 min |
| May 10, 4:24 PM CDT | Flash Flood Warning | BMX | Chambers, Lee | 2 hr |
| May 10, 4:28 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 47 min |
| May 10, 4:34 PM CDT | Severe Thunderstorm Warning | BMX | Bullock | 26 min |
| May 10, 5:23 PM CDT | Flash Flood Warning | BMX | Marengo, Sumter | 2 hr |
| May 10, 5:53 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 52 min |
Nearby
Flash Flood Warnings in Alabama, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.